| Model Number |
FB-39Q-1 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Inflammation (1932); Unspecified Hepatic or Biliary Problem (4493)
Type of Reportable Event
Serious Injury
Event or Problem Description
Olympus received the following literature article: direct peroral cholangioscopy for diagnosis of bile duct lesions using an i-scan ultraslim endoscope: a pilot study by y.Lee, et al.This prospective study was aimed to evaluate the usefulness of peroral cholangioscopy (poc) using a computed virtual chromoendoscopy (cvc) image with i-scan compared with that of a conventional white-light image (wli) for the diagnosis of bile duct lesions.Twenty patients underwent i-scan examination and biopsy to evaluate bile duct mucosal lesions.The study reported a 100% technical success rate of poc using i-scan.And, direct poc-guided biopsy was technically successful under i-scan mode in 19 patients (95.0%).The overall diagnostic accuracy of the target biopsy reported was 84.2%.Mild cholangitis was reported in one patient (5.0%).In conclusion, the study said that direct poc using cvc by i-scan mode was helpful when evaluating bile duct mucosal lesions without interference from the bile.Further studies might be required to confirm the benefits of direct poc with i-scan for patients with bile duct lesions.Complications such as mild cholangitis in one patient (5.0%) was observed.The study concluded that direct poc using cvc by i-scan seems to be helpful for evaluating mucosal lesions of the bile duct, without the interference from bile.Further studies might be required to confirm the benefits of direct poc with i-scan for patients with bile duct lesions.A target biopsy was performed under i-scan using the olympus fb-39q biopsy forceps.The adverse events reported in the study: mild cholangitis (1).
Additional Manufacturer Narrative
Average age/years for patients 73 (68-77).Gender: male (8) and female (12).The suspect device has not been returned to olympus for evaluation and the investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
Event or Problem Description
Additional information was received from the author.The patient had a very mild case of cholangitis that occurred during the case for confirming stenosis.The patient did not receive any treatment.The condition of the patient will be tracked.The adverse event was not related to the device and was a common occurrence during the procedure.The serial number could not be identified.The serial number was not on the device and the packaging was disposed of.
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information received from the author and the results of the legal manufacturer¿s investigation.The legal manufacturer performed an investigation.The dhr review could not be performed as no lot number was reported and there was no device return to inspect for a lot number.If the lot number becomes available at a later date, the dhr shall be reviewed.The root cause of the issue could not be conclusively specified.Based on the reported details, it was likely the event was not caused by a defect in the product, however, the cause of the event could not be identified.